MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50x12 synergy stent was advanced in a guide catheter.The physician felt resistance and removed the device.The balloon edges (proximal and distal) appeared larger than what they were supposed to be and weren't tightly crimped or wrapped, it appeared to be almost pre-dilated.The physician stated that the stent looked damaged.Another 3.5x12 synergy mr was used to complete the procedure.There were no patient injury reported and the patient's condition was stable.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50x12 synergy stent was advanced in a guide catheter.The physician felt resistance and removed the device.The balloon edges (proximal and distal) appeared larger than what they were supposed to be and weren't tightly crimped or wrapped, it appeared to be almost pre-dilated.The physician stated that the stent looked damaged.Another 3.5x12 synergy mr was used to complete the procedure.There were no patient injury reported and the patient's condition was stable.Synergy ii us mr 3.50 x 12 mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found distal stent damage on the first stent strut row, stent struts were pushed and lifted.The undamaged distal section stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and both the distal end and proximal end were bunched.The bunching was most likely due to the excessive force that could have been applied during advancing attempts.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage at the distal ends of the tip.A visual and tactile examination of the hypotube found a hypotube kink 380 mm distal to the distal end of the strain relief.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Device is combination product.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7916199
Report Number2134265-2018-61381
Device Sequence Number10976988
Product Code NIQ
UDI-Device Identifier08714729840060
UDI-Public08714729840060
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0022329228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1